Alert archive / Kansas / Red Flag Warnings in 2016
Red Flag Warning 11, NWS Topeka, KS
NWS Topeka, KS issued this red flag warning at Mar 21, 2016, 4:15 PM CDT for 23 counties in Kansas. It took effect at Mar 22, 2016, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 4:15 PM CDT (21:15 UTC)
- In effect from
- Mar 22, 2016, 12:00 PM CDT
- Expired
- Mar 22, 2016, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879 WWUS83 KTOP 212115 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 415 PM CDT MON MAR 21 2016 KSZ022>024-026-035>040-054>056-058-059-221000- /O.UPG.KTOP.FW.A.0005.160322T1700Z-160323T0200Z/ /O.NEW.KTOP.FW.W.0011.160322T1700Z-160323T0200Z/ /O.NEW.KTOP.FW.A.0006.160323T1800Z-160324T0200Z/ /O.CON.KTOP.FW.W.0010.000000T0000Z-160322T0200Z/ RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 415 PM CDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 022...023...024...026...035...036...037...038...039...040...054... 055...056... 058 AND 059... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 022...023...024...026...035...036...037...038...039...040...054... 055...056...058 AND 059... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 022...023...024...026...035...036...037...038... 039...040...054... 055...056...058 AND 059... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 008...009...010...011... 012...020...021...022...023...024...026...034...035...036... 037...038...039...040...054...055...056...058 AND 059. * WIND...SOUTHWESTERLY AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 15 AND 25 PERCENT IN THE AFTERNOON. * IMPACTS...THE WEATHER CONDITIONS MAY LEAD TO EXTREME FIRE BEHAVIOR. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD FURIOUSLY AND BURN INTENSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. ALL OUTDOOR BURNING SHOULD BE AVOIDED THIS AFTERNOON. && $$ KSZ008>012-020-021-034-221000- /O.UPG.KTOP.FW.A.0005.160322T1700Z-160323T0200Z/ /O.NEW.KTOP.FW.W.0011.160322T1700Z-160323T0200Z/ /O.CON.KTOP.FW.W.0010.000000T0000Z-160322T0200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-OTTAWA- 415 PM CDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 008...009...010... 011...012...020...021 AND 034... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 008...009...010...011... 012...020...021 AND 034... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 008...009...010...011...012 ...020...021 AND 034. * WIND...SOUTHWESTERLY AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 15 AND 25 PERCENT IN THE AFTERNOON. * IMPACTS...THE WEATHER CONDITIONS MAY LEAD TO EXTREME FIRE BEHAVIOR. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD FURIOUSLY AND BURN INTENSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. ALL OUTDOOR BURNING SHOULD BE AVOIDED THIS AFTERNOON. && $$
4 follow-up statements
106 WWUS83 KTOP 220238 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 938 PM CDT MON MAR 21 2016 KSZ022>024-026-035>040-054>056-058-059-221045- /O.CON.KTOP.FW.W.0011.160322T1700Z-160323T0200Z/ /O.CON.KTOP.FW.A.0006.160323T1800Z-160324T0200Z/ RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 938 PM CDT MON MAR 21 2016 ...RED FLAG WARNING FOR MONDAY HAS EXPIRED FOR FIRE WEATHER ZONES 022...023...024...026...035...036...037...038...039...040...054... 055...056...058 AND 059... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 022...023...024...026...035...036...037...038... 039...040...054... 055...056... 058 AND 059... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 022...023...024...026...035... 036...037...038...039...040...054... 055...056... 058 AND 059... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 008...009...010...011... 012...020...021...022...023...024...026...034...035...036... 037...038...039...040...054...055...056...058 AND 059. * WIND...SOUTHWESTERLY AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 15 AND 25 PERCENT IN THE AFTERNOON. * IMPACTS...THE WEATHER CONDITIONS MAY LEAD TO EXTREME FIRE BEHAVIOR. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD FURIOUSLY AND BURN INTENSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ008>012-020-021-034-221045- /O.CON.KTOP.FW.W.0011.160322T1700Z-160323T0200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-OTTAWA- 938 PM CDT MON MAR 21 2016 ...RED FLAG WARNING FOR MONDAY HAS EXPIRED FOR FIRE WEATHER ZONES 008...009...010... 011...012... 020...021 AND 034... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 008...009...010... 011...012...020...021 AND 034... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 008...009...010...011... 012 020...021 AND ...034. * WIND...SOUTHWESTERLY AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 15 AND 25 PERCENT IN THE AFTERNOON. * IMPACTS...THE WEATHER CONDITIONS MAY LEAD TO EXTREME FIRE BEHAVIOR. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD FURIOUSLY AND BURN INTENSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. ALL OUTDOOR BURNING SHOULD BE AVOIDED THIS AFTERNOON. && $$
263 WWUS83 KTOP 220853 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 353 AM CDT TUE MAR 22 2016 KSZ022>024-026-035>040-054>056-058-059-222100- /O.CON.KTOP.FW.W.0011.160322T1700Z-160323T0200Z/ /O.CON.KTOP.FW.A.0006.160323T1800Z-160324T0200Z/ RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 353 AM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 022...023...024...026...035...036...037...038... 039...040...054...055...056...058 AND 059... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 022...023...024...026...035... 036...037...038...039...040...054...055...056...058 AND 059... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TODAY. A FIRE WEATHER WATCH ALSO REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 022...023...024...026... 035...036...037...038...039...040...054...055...056...058 AND 059. * WIND...SOUTHWESTERLY AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 15 AND 25 PERCENT IN THE AFTERNOON. * IMPACTS...THE WEATHER CONDITIONS MAY LEAD TO EXTREME FIRE BEHAVIOR. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD FURIOUSLY AND BURN INTENSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. ALL OUTDOOR BURNING SHOULD BE AVOIDED TODAY. && $$ KSZ008>012-020-021-034-222100- /O.CON.KTOP.FW.W.0011.160322T1700Z-160323T0200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-OTTAWA- 353 AM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 008...009...010...011...012...020...021 AND 034... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 008...009...010...011... 012...020...021 AND 034.... * WIND...SOUTHWESTERLY AT 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 15 AND 25 PERCENT IN THE AFTERNOON. * IMPACTS...THE WEATHER CONDITIONS MAY LEAD TO EXTREME FIRE BEHAVIOR. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD FURIOUSLY AND BURN INTENSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. ALL OUTDOOR BURNING SHOULD BE AVOIDED TODAY. && $$ WOLTERS
608 WWUS83 KTOP 222047 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 347 PM CDT TUE MAR 22 2016 KSZ008-009-020-222200- /O.CAN.KTOP.FW.W.0011.000000T0000Z-160323T0200Z/ REPUBLIC-WASHINGTON-CLOUD- 347 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 008...009 AND 020... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE RED FLAG WARNING. CLOUD COVER HAS PREVENTED RELATIVE HUMIDITY VALUES FROM FALLING BELOW 20 PERCENT. WINDS IN NORTH CENTRAL KANSAS HAVE REMAINED BETWEEN 15-20 MPH WITH NO GUSTS...AS A RESULT THE RED FLAG WARNING HAS BEEN CANCELLED FOR THESE ZONES. $$ KSZ022>024-026-035>040-054>056-058-059-230500- /O.UPG.KTOP.FW.A.0006.160323T1800Z-160324T0200Z/ /O.NEW.KTOP.FW.W.0012.160323T1800Z-160324T0200Z/ /O.CON.KTOP.FW.W.0011.000000T0000Z-160323T0200Z/ RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 347 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 022...023...024... 026...035...036...037...038...039...040...054...055...056... 058 AND 059... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 022...023...024...026... 035...036...037...038...039...040...054...055...056...058 AND 059... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IM EFFECT UNTIL 9 PM CDT TODAY. A RED FLAG WARNING HAS BEEN ISSUED FROM 1 PM THROUGH 9 PM CDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 022...023...024...026... 035...036...037...038...039...040...054...055...056...058 AND 059. * WIND...SOUTHWESTERLY AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 15 AND 25 PERCENT IN THE AFTERNOON. * IMPACTS...THE WEATHER CONDITIONS MAY LEAD TO EXTREME FIRE BEHAVIOR. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD FURIOUSLY AND BURN INTENSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. ALL OUTDOOR BURNING SHOULD BE AVOIDED TODAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ KSZ010>012-021-230500- /O.NEW.KTOP.FW.W.0012.160323T1800Z-160324T0200Z/ /O.CON.KTOP.FW.W.0011.000000T0000Z-160323T0200Z/ MARSHALL-NEMAHA-BROWN-CLAY- 347 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 010...011...012 AND 021... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 010...011...012 AND 021... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 008...009...010...011... 012...020...021 AND 034.... * WIND...SOUTHWESTERLY AT 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 15 AND 25 PERCENT IN THE AFTERNOON. * IMPACTS...THE WEATHER CONDITIONS MAY LEAD TO EXTREME FIRE BEHAVIOR. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD FURIOUSLY AND BURN INTENSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. ALL OUTDOOR BURNING SHOULD BE AVOIDED TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ KSZ034-230200- /O.CON.KTOP.FW.W.0011.000000T0000Z-160323T0200Z/ OTTAWA- 347 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 034... * AFFECTED AREA...FIRE WEATHER ZONES 008...009...010...011... 012...020...021 AND 034.... * WIND...SOUTHWESTERLY AT 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 15 AND 25 PERCENT IN THE AFTERNOON. * IMPACTS...THE WEATHER CONDITIONS MAY LEAD TO EXTREME FIRE BEHAVIOR. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD FURIOUSLY AND BURN INTENSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. ALL OUTDOOR BURNING SHOULD BE AVOIDED TODAY. && $$
507 WWUS83 KTOP 230214 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 914 PM CDT TUE MAR 22 2016 KSZ010>012-021>024-026-035>040-054>056-058-059-231100- /O.EXP.KTOP.FW.W.0011.000000T0000Z-160323T0200Z/ /O.CON.KTOP.FW.W.0012.160323T1800Z-160324T0200Z/ MARSHALL-NEMAHA-BROWN-CLAY-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON- DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- FRANKLIN-COFFEY-ANDERSON- 914 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 022...023...024... 026...035...036...037...038... 039...040...054...055...056...058 AND 059... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THROUGH 9 PM CDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 022...023...024...026... 035...036...037...038...039...040...054...055...056...058 AND 059. * WIND...SOUTHWESTERLY AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 20 AND 28 PERCENT IN THE AFTERNOON. * IMPACTS...THE WEATHER CONDITIONS MAY LEAD TO EXTREME FIRE BEHAVIOR. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD FURIOUSLY AND BURN INTENSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. ALL OUTDOOR BURNING SHOULD BE AVOIDED TODAY. && $$ KSZ034-230315- /O.EXP.KTOP.FW.W.0011.000000T0000Z-160323T0200Z/ OTTAWA- 914 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 034... RELATIVE HUMIDITY HAS RECOVERED TO AROUND 40 PERCENT AND WILL CONTINUE TO INCREASE THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Mar 21, 3:47 PM CDT, 28 minutes earlier.
Area forecast discussion, Mar 21, 3:47 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 347 PM CDT MON MAR 21 2016 .SHORT TERM...(This Evening through Tuesday) Issued at 345 PM CDT MON MAR 21 2016 Fire weather will be the main concern through this forecast period. Mid/upper level ridge axis has centered over the front range, with a lee side trough across the high plains. The pressure gradient remains strong across the region from now through Tuesday evening. The low level jet will maximize over eastern KS late this evening before it slightly weakens and veers over MO. Minimum RH values the rest of this afternoon will be in the 20 to 30 percent range. Winds out of the southwest around 20 to 30 mph with gusts up to 40 mph will still be possible until around sunset. The wind speeds will gradually diminish although should should keep most locations partially mixed. So expect occasional gusts around 25 mph overnight especially on the hill tops. Partially mixed boundary layer should prevent low temperatures from dropping any lower than the mid to upper 40s. Tomorrow there will be a slight increase in the low level moisture although not a huge change from today. There is quite a spread among the models with the quality of the moisture return. The NAM seems to be on the higher end of the guidance as always, therefore went with values slightly lower than consensus in case of deeper mixing. Soundings show that central KS will likely mix deeper during the afternoon, while mixing in eastern KS is again restricted by a low to mid level inversion. The minimum RH values should be in the 17 to 30 range, with the lowest values across central KS. Temperatures will be much warmer with highs in the upper 70s to mid 80s, with the warmest temperatures in central KS. Tomorrow the low level jet should again strengthen over southeast KS. This will result in southwest wind speeds around 25 to 35 mph with gusts up to 45 mph, with the higher values in east central KS. The other thing of concern is wind reaching advisory criteria for areas along and southeast of a Herington to Holton line. Fire danger will be very high to extreme across most of the area for tomorrow, therefore decided to upgrade the fire weather watch to a red flag warning. .LONG TERM...(Tuesday Night through Monday) Issued at 345 PM CDT MON MAR 21 2016 Tuesday night through Wednesday night, an amplified upper level trough over the four corners area Tuesday night will lift east- northeast across western KS into IA by Wednesday night. Wednesday, during the mid and late morning hours a surface dryline will punch northeast across the CWA and exit into western MO by early afternoon. Therefore any strong to severe thunderstorms will develop well northeast and east of the CWA during the afternoon hours. Strong surface winds behind the dryline will increase from the southwest at 25 to 35 MPH with some gusts to near 40 MPH across much of the southern and eastern counties of the CWA through the afternoon. A surface cold front will push southward across north central KS during the late afternoon hours and shift winds to the northeast. Due to the tight pressure gradient on the west side of the surface low in southwest IA, the winds behind the surface cold front will increase from the north at around 30 MPH with some gusts over 40 MPH across north central KS. There will be wrap around moisture behind the front and there may be enough ascent for periods of light rain and perhaps a post frontal elevated thunderstorm across the northern and western counties of the CWA during the late afternoon hours. Much of east central KS will have low RHs behind the dryline and winds will increase to 25 to 35 MPH from the southwest. Therefore, I have issued a fire weather watch during the afternoon for east central and central KS. Highs Wednesday across the eastern half of KS, ahead of the cold front will reach the mid to upper 70s. North central KS will see highs in the lower to mid 60s around noon with temperatures falling through the 50s during the afternoon hours behind the surface cold front. Wednesday night, The wrap around moisture will continue to move southward on the west side of the surface and 850mb low across central IA. The strong CAA will begin to cool the vertical temperature profile below 0 deg C, thus snow will begin to mix in with the rain through the evening hours across north central KS, then may chance to snow before the precip ends during the early morning hours of Thursday. The southern half of the CWA will only have widely scattered rain showers which may mix with snow for a brief time during the early morning hours of Thursday before ending. There may be enough moisture for a dusting up to a half inch of snow on grassy surfaces across the northern counties of the CWA late Wednesday night into Thursday morning. Most areas will be in the mid 20s to lower 30s by sunrise Thursday. It will be windy during the evening hours behind the surface front, then winds should decrease through the early morning hours of Thursday. Thursday, The upper trough will lift northeast into the Great Lakes States. There will be northwest wind aloft. Strong isentropic down-glide will clear skies during the mid morning hours with sunny skies during the afternoon. Northwest winds will be 15 to 25 MPH with higher gusts around noon, then decrease during the afternoon hours. It will be colder with highs in the lower to mid 50s. Thursday night will be cool as high pressure just east of Kansas acts to keep winds light and skies clear. As a northern stream upper level trough moves over the central CONUS Friday, the pressure gradient tightens and gusty southerly winds aid warm air advection with highs reaching the mid-60s. The next system to effect northeast Kansas arrives on Saturday associated with the previously mentioned trough. Models vary slightly on the timing of this system, with the GFS faster to bring in moderate precipitation. Right now, Saturday and Saturday night look to have the best chances for rain as the cold front passes. As cold air moves in Saturday night, a rain/snow mix is possible with any post frontal precipitation. Confidence in the forecast decreases after Saturday due to the vastly different model solutions for a developing shortwave trough over the central US. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1212 PM CDT MON MAR 21 2016 VFR conditions expected through the taf period. With a strong low level jet in place the boundary layer may only partially decouple overnight tonight especially at MHK/TOP. This means between the periods of occasional gusts low level wind shear will be possible mainly between 3 to 8 am. && .FIRE WEATHER... Issued at 345 PM CDT MON MAR 21 2016 A combination of strong winds from the southwest at 25 to 35 mph with gusts up to 40 mph and relative humidity in the 15 to 30 percent range will create a favorable environment for wild fires. The range land fire danger index will be at or near critical Tuesday afternoon. Therefore, the fire weather watch has been upgraded to a red flag warning, which is in effect from noon to 9 pm Tuesday. A combination of strong winds from the southwest at 25 to 35 MPH with gusts to 40 MPH and RHs down to around 20 percent will create a favorable environment for wild fires. The range land fire index will be at or near critical across east central KS during the afternoon hours of Wednesday. Therefore, a fire weather watch has been issued from Noon through 8 PM. && .TOP Watches/Warnings/Advisories... Red Flag Warning until 9 PM CDT this evening for KSZ008>012- 020>024-026-034>040-054>056-058-059. Red Flag Warning from noon to 9 PM CDT Tuesday for KSZ008>012- 020>024-026-034>040-054>056-058-059. Fire Weather Watch from Wednesday afternoon through Wednesday evening for KSZ022>024-026-035>040-054>056-058-059. && SHORT TERM...Sanders LONG TERM...Gargan/Heller AVIATION...Sanders FIRE WEATHER...Gargan/Sanders
Hazardous weather outlook, Mar 21, 3:52 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 352 PM CDT MON MAR 21 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-222100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 352 PM CDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RED FLAG WARNING CONTINUES FOR THE ENTIRE OUTLOOK AREA THROUGH 9 PM. SOUTHWEST WIND GUSTS UP TO 35 MPH AND MINIMUM RELATIVE HUMIDITY VALUES IN THE 15 TO 25 PERCENT ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A RED FLAG WARNING IS IN EFFECT TUESDAY FROM NOON TO 9 PM AS SOUTH WINDS INCREASE WITH GUSTS IN EXCESS OF 40 MPH WHILE MINIMUM HUMIDITY VALUES RANGE BETWEEN 15 AND 20 PERCENT. A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY FROM NOON UNTIL 8 PM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:33 AM CDT | Red Flag Warning | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 17 hr |
| Mar 21, 4:15 PM CDT | Fire Weather Watch | TOP | Anderson, Coffey, Dickinson, Douglas, Franklin, Geary and 9 more | 24 hr |
Nearby
Red Flag Warnings in Kansas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.